MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA STAB XLK INS 4 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA STAB XLK INS 4 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1581-24-112
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Pain (1994); No Code Available (3191)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On tuesday, (b)(6) 2020.Surgeon performed a revision knee arthroplasty on the right knee of a patient.Surgeon had performed the index surgery on the right knee of the patient in 2011.Since the index surgery, patient has complained of pain, some instability, and mild effusion.Surgeon elected to revise the right knee on (b)(6) 2020.Upon exposure to the joint space surgeon examined the patellar and tibial component and determined they were well fixed and elected to leave them implanted.With minimal mechanical effort, surgeon was able to explant the femoral component which was generally clean of the competitor cement except on the posterior condyles where cement remained attached.Surgeon then prepared the remaining bone to accept a revision femoral component and reimplanted.No instruments broke during the procedure.There were no delays in relation to depuy.There was no suggestion that the implants did not perform as expected.There was no noticeable poly wear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.

Brand Name
SIGMA STAB XLK INS 4 12.5MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10454983
Report Number1818910-2020-18808
Device Sequence Number4093176
Product Code JWH
UDI-Device Identifier10603295064503
UDI-Public10603295064503
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1581-24-112
Device Catalogue Number158124112
Device Lot NumberE3GMV1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIGMA PS FEMUR SZ4 R; SIGMA STAB XLK INS 4 12.5MM; STRYKER CEMENT; SIGMA PS FEMUR SZ4 R; SIGMA STAB XLK INS 4 12.5MM; STRYKER CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight98